MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA NEONATAL TIGHT TO SHAFT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA NEONATAL TIGHT TO SHAFT; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67N035
Medical Device Problem Codes Disconnection (1171); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the patient had a decannulated trach.The trach was replaced with "emergency equipment".A decision was made to upsize the trach.A second product failure occurred for the same patient during the equipment check of the upsized product.That malfunction will be reported under emdr-18428.A third new trach had to be used.There was no negative outcome.Only a delay in the new trach insertion."patient had patent trach in.The cuff did not inflate fully circumferential.Concern was that the attempt to inflate the cuff may have blown the cuff in the process.".
 
Additional Manufacturer Narrative
Investigation summary: the sample returned consisted of one (1) for p/n: 67n035 and lot: 4016046, and was received in used condition, in a plastic bag.During the visual inspection it was identified that the cuff was completely broken.The failure mode of ¿will not inflate¿ was not confirmed, and "broken cuff" was confirmed.The root cause was not determined.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BIVONA NEONATAL TIGHT TO SHAFT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19038077
Report Number9617604-2024-00285
Device Sequence Number20874813
Product Code JOH
UDI-Device Identifier15021312006223
UDI-Public(01)15021312006223(17)250616(10)4016046
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/16/2025
Device Catalogue Number67N035
Device Lot Number4016046
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown